MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-12
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a heavily tortuous, heavily calcified left anterior descending coronary artery intervention, as a 3.25x12mm rx nc trek balloon dilatation catheter (bdc) was being advanced, resistance was noted with the anatomy and the guide catheter.The shaft bent while advancing through the guiding catheter and the balloon never reached the lesion.The bdc was withdrawn with resistance noted with the guiding catheter.There was no reported adverse patient effect or clinically significant delay in the procedure.Another unspecified device successfully completed the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress/kink was confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.The reported difficult to remove was not confirmed.The following was noted during device evaluation: kinked support skive/wire/bayonet/support mandrel/outer member, wrinkled outer member, multiple bends.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily tortuous and heavily calcified anatomy resulting in the reported failure to advance.Manipulation of the device resulted in the reported/noted device damages (kinked support skive/wire/bayonet/support mandrel/outer member, wrinkled outer member, multiple bends); thus resulting in the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10621831
Report Number2024168-2020-08231
Device Sequence Number11696213
Product Code LOX
UDI-Device Identifier08717648151927
UDI-Public08717648151927
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012450-12
Device Catalogue Number1012450-12
Device Lot Number00114G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1